Share Facebook


12-16-2010, 04:25 PM   #1
Nicole33
New Member
 
Join Date: Dec 2010
Location: Ontario
Stopping Imuran?

Does anyone know if it is safe for me to skip my Imuran today?
I have had a fever the past few nights, and I'm pretty sure its because of upping the dose. (See thread 'Imuran & fever' for a full explanation.) I'm seeing the specialist tomorrow but I'd really rather not take it today... The secretary didn't really decisively tell me if this is fine to do.
Thanks for your advice
12-16-2010, 04:50 PM   #2
katiesue1506
Senior Member
 
Join Date: Nov 2006
It won't hurt you at all as far as withdrawal or anything... but it honestly won't do much of anything because the Imuran is already built up in your system. After 4 months you've built it up enough to where missing a dose won't make or break your treatment. Though I have no idea how long you've been on it.

I'm NOT saying its a good thing to do, but at this point it won't hurt you too much to skip a dose. If you are having a reaction to the Imuran, stopping it completely could take a weekish (4-6 days) to see a difference in the symptoms.

I guess your personal reaction to stopping the Imuran would have to depend upon how long you've been on it. I've been on it for over a year at 250mg, so for me skipping a dose wouldn't do much for me at all.

Last edited by katiesue1506; 12-16-2010 at 04:52 PM.
12-16-2010, 07:44 PM   #3
crazycanuck
Senior Member
 
crazycanuck's Avatar
 
Join Date: Dec 2009
Location: Langley, B.C.
Wow I did not know that. Thank you katiesue I learned my something new today haha
__________________



Diagnosed October 2007
Currently on Remicade 400mg (October 2010)

Tried Budesonide (april 2010-july 2010) & Asacol (october 2007- dec 2009) & Imuran (Dec 2009-Dec 2011)
12-18-2010, 02:11 PM   #4
Valek
 
Join Date: Oct 2010
Location: Montreal, Quebec
Does anyone know if it is safe for me to skip my Imuran today?
I have had a fever the past few nights, and I'm pretty sure its because of upping the dose. (See thread 'Imuran & fever' for a full explanation.) I'm seeing the specialist tomorrow but I'd really rather not take it today... The secretary didn't really decisively tell me if this is fine to do.
Thanks for your advice
Hi Nicole

i dont think it will make a difference if you skip it for a day or 2 but like katiesue1506 said we dont how long you've been on it, i've been on imuran for 3 months and yesterday i was sick with severe abdominal pain and i havent taken my imuran yesterday and today since i couldnt eat something and i wouldnt take imuran without eating because it would just make it worse.

Last edited by Valek; 12-18-2010 at 02:32 PM.
03-22-2011, 08:53 PM   #5
kslade
Member
 
Join Date: Oct 2010

My Support Groups:
Hi Nicole

i dont think it will make a difference if you skip it for a day or 2 but like katiesue1506 said we dont how long you've been on it, i've been on imuran for 3 months and yesterday i was sick with severe abdominal pain and i havent taken my imuran yesterday and today since i couldnt eat something and i wouldnt take imuran without eating because it would just make it worse.
Sounds like the Imuran isn't completely up to speed in your body yet. It can take up to 4 months to fully get working in your body. I wouldnt suggest skipping doses at your stage. Cause if the abdominal pains are from your crohn's acting up the Imuran will help with the inflammation which will in return help with the pain. I know Imuran is hard on your stomach without food, and maybe it's too hard for you. But if you can, I wouldnt skip doses. I know even after 2 years of being on Imuran if I skip a dose, I feel that I've skipped one. I get more abdominal pains than I would if I would of taken it on time. At this point I can take it with or without food. I just deal with the nauseousness that I get from it. I rather feel sick than be in pain

EDIT: As far as the drug inself, it will take time for the drug to completely get out of your system, like with many drugs. So skipping a dose won't mean its all gone in your system, it just wont be at the right "level" in your body. If you think you have a fever from the medication or you're experiencing any other reaction from it, there is no harm that I know of in holding a dose until you see your GI doctor.
__________________
Current Meds for CD:
Azathioprine 125mg
Remicade 300mg
Now off the prednisone

Failed Meds:
Salofalk - severe diarrhea

Last edited by kslade; 03-22-2011 at 08:56 PM.
Reply

Thread Tools


All times are GMT -5. The time now is 09:19 PM.
Copyright 2006-2017 Crohnsforum.com